It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=Mr.Chris]Hang in there. I had a similar experience as I also went on Niaspan about nine months ago. I started at 500mg for a few weeks, then when to 1000 mg for about a month before trying 1500mg. Now I take 1500 per day at a time (750mg twice). It worked for me, although the flushing concerned me initially. But it does appear harmless as my doctors says. My TC when from 340 to 240 and my Tri which were extremely high at 1126 when to 217. I also started a statin now and it's even lower but I prefer the natural way first.

Try this to help the flushing: take a full aspirin 1 hour before you take Niaspan and try a low fat snack and a full glass of water with the Niaspan. I found that exercise or activity increases your flushing so just try to be relaxed if possible. After a few months the flushing becomes part of your daily life and you notice it less but you never loose the feeling totally.

Hope that helps...[/QUOTE]

Hello Mr. Chris,

Thanks for your advice. I am currently taking just the 500mg since 7/13. In 2 weeks I will try the 1000mg which is the dose I am suppose to be taking.

I do take the aspirin and eat yogurt with the niaspan most days and that really helps.

But this is not an easy drug to take if you are female and going thru menopause! The body flushes without provocation at this time. I don't need the extra help! :D I'm kinda of wondering if maybe I shouldn't just ask the doc if I can switch to a statin or if I am opening a can of worms with that. :dizzy:





All times are GMT -7. The time now is 08:58 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!